To view original article click here
Daily Mail Mail Online
Sunday, Jan 05 2014
Yes, there can be. Citalopram is one of the group of anti-depressants known as SSRI’s, and and in some patients these drugs can appear to increase the effects of alcohol.
This means that a person who usually feels drunk after, for instance, four glasses of wine is likely to feel drunk after just a couple of glasses. Many people taking SSRI’s also say that they feel more dizzy, and sometimes nauseous, when they drink.
But it may not be just the interaction with the pills that is to blame. Though alcohol can initially cause relaxation, and release of tension, later it can cause depression, and it can definitely make a tendency to depression worse.
It is important that your son continues to go out and socialize, but maybe you should have a sympathetic chat with him, and ask whether he has noticed his mood falls after he has been drinking.
If so, he may want to cut down himself. He may well now have realised that drowning his sorrows doesn’t work, but just tends to make matters worse.